Alert archive / Texas / Flash Flood Warnings in 2001
Flash Flood Warning 29, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Aug 30, 2001, 11:45 AM CDT for Bell County, Falls County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 30, 2001, 11:45 AM CDT (16:45 UTC)
- Expired
- Aug 30, 2001, 1:45 PM CDT
- In force
- 2 hr
- Issued by
- NWS Fort Worth, TX
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Bell County, TX, Falls County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 4.8 hours before the alert went out and 189 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 679 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 481 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 92 m²/s²
- 0-3 km storm-relative helicity
- 100 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 301646 FFWFTW TXC027-145-301845- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 1145 AM CDT THU AUG 30 2001 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... BELL COUNTY IN NORTH CENTRAL TEXAS FALLS COUNTY IN NORTH CENTRAL TEXAS * UNTIL 145 PM CDT * AT 1145 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A BAND OF VERY HEAVY RAIN FROM NEAR KILLEEN TO NEAR TROY...MOVING NORTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BELTON...HARKER HEIGHTS... HOLLAND...KILLEEN...LITTLE RIVER-ACADEMY...LOTT...MARLIN...MORGANS POINT RESORT...NOLANVILLE...ROGERS...ROSEBUD AND SALADO EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS AND STREAMS AND OTHER LOW LYING AREAS ARE SUBJECT TO FLASH FLOODING. A FLASH FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3104 9784 3083 9741 3123 9664 3150 9681 06
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Aug 30, 11:23 AM CDT, 22 minutes earlier.
Area forecast discussion, Aug 30, 11:23 AM CDT, 22 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 1123 AM CDT THU AUG 30 2001 LATEST WATER VAPOR IMAGERY INDICATES A DEEP TROPICAL MOIST PLUME OVER EAST TEXAS. AS SHORTWAVE TROUGH OVER THE SOUTHERN HIGH PLAINS APPROACHES THE AREA...DEEPER MOISTURE AND MAIN AREA OF RAIN MAY GRADUALLY SHIFT EAST OF THE TERMINAL AREAS. STILL PLENTY OF RESIDUAL MOISTURE SO DO NOT SEE MUCH CHANCE FOR SIGNIFICANT IMPROVEMENT IN CEILINGS THROUGH THE FORECAST PERIOD. WILL FORECAST MOSTLY MVFR CONDITIONS THROUGH THE AFTERNOON WITH CEILINGS LOWERING TO IFR OVERNIGHT. FOG COULD ALSO BECOME A PROBLEM TONIGHT WITH MVFR VISIBILITIES LIKELY. 9
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 30, 12:41 PM CDT | Flash Flood Warning | FWD | Dallas, Kaufman, Rockwall | 3 hr |
| Aug 30, 1:27 PM CDT | Flash Flood Warning | FWD | Bell, Falls | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2001Every flash flood warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.